Related Experiment Video
Updated: Feb 12, 2026

A Surgical Procedure for the Administration of Drugs to the Inner Ear in a Non-Human Primate Common Marmoset Callithrix jacchus
Published on: February 27, 2018
Statin-induced rhabdomyolysis: a complication of a commonly overlooked drug interaction
Saad Ezad1, Hooria Cheema2, Nicholas Collins1
1Cardiology Department, John Hunter Hospital, Newcastle 2305, Australia.
Abstract:
Rhabdomyolysis is a well-documented side effect of statin therapy. This risk is increased with concurrent use of medications that inhibit cytochrome p450-3A4 (CYP3A4), such as macrolide antibiotics. We present the case of a 67-year-old patient who was commenced on clarithromycin on a background of simvastatin therapy, resulting in rhabdomyolysis. This case highlights the need for awareness of common drug interactions associated with statins. It also emphasizes the significance of commencing statins at a lower dose in new patients, and lastly, the importance of early recognition and management of rhabdomyolysis to prevent the development of complications.
Related Concept Videos
Lipid-Lowering Drugs: Statins and Miscellaneous Agents
Drug toxicity: Drug–Drug Interaction
Pharmacokinetics: Drug–Drug Interactions
Drug-Receptor Interactions
Several parameters, such as the drug's affinity for its receptor and its efficacy, which is its ability to activate the receptor, determine the drug's effect on the tissue....
Common Ion Effect
Factors Affecting Protein-Drug Binding: Drug Interactions
Displacement interactions can have varying outcomes, ranging from toxicity to virtually...

